Jump to content

Photo

Bad Side Effects To Prescriptions...scared To Start Accutane

accutane spirnolacone stomach pain mouth sores over age 35 woman pcos solodyn monocyclyn

1 reply to this topic

#1 anniet66

anniet66

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 01-December 11

Posted 11 May 2012 - 08:49 PM

I am almost 37 year old woman who has had it with acne. I feel like I have struggled since I was a teen but it has gotten much worse in my 20's and 30's since having children. I also have PCOS so the hormonal spikes and mild facial hair do not help.
I switched dermos as my previous one only gave me topicals. I you name it, I have probably tried it. BC pills never helped either.

I went on spirno last summer and saw results however, I started developing horrible stomach pain in my mid left quadrant. I went to two gastros and no one could find anything wrong. In November after months of pain, my internist discovered pain is a side effect of spirno and I went off....pain gone.

Last month my dermo gave me Solodyn (65mg) which I had been taking the week of my period. Now she wanted me to take daily. It seemed to be working however the inside of my mouth started getting very sore (like I was contantly biting my cheeks) and my teeth ached. I googled side effects (and on this board) and since stopping 10 days ago, the pain is almost gone.

Now my dr wants to do Accutane. I have done the first blood test and am on board because I am over the acne at this point and the drugs. I am concerned though since I have had fairly severe side effects from the spirno and Solodyn (monocylyn). Has anyone ever had these issues and if so, did you have severe side effects from Accutane? Obviously I know there will be some side effects, I just can't deal with gut wrenching pain or feeling like my teeth are going to fall out.

Thanks for reading!

#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,679
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 11 May 2012 - 09:11 PM

I am almost 37 year old woman who has had it with acne. I feel like I have struggled since I was a teen but it has gotten much worse in my 20's and 30's since having children. I also have PCOS so the hormonal spikes and mild facial hair do not help.
I switched dermos as my previous one only gave me topicals. I you name it, I have probably tried it. BC pills never helped either.

I went on spirno last summer and saw results however, I started developing horrible stomach pain in my mid left quadrant. I went to two gastros and no one could find anything wrong. In November after months of pain, my internist discovered pain is a side effect of spirno and I went off....pain gone.

Last month my dermo gave me Solodyn (65mg) which I had been taking the week of my period. Now she wanted me to take daily. It seemed to be working however the inside of my mouth started getting very sore (like I was contantly biting my cheeks) and my teeth ached. I googled side effects (and on this board) and since stopping 10 days ago, the pain is almost gone.

Now my dr wants to do Accutane. I have done the first blood test and am on board because I am over the acne at this point and the drugs. I am concerned though since I have had fairly severe side effects from the spirno and Solodyn (monocylyn). Has anyone ever had these issues and if so, did you have severe side effects from Accutane? Obviously I know there will be some side effects, I just can't deal with gut wrenching pain or feeling like my teeth are going to fall out.

Thanks for reading!


Well I'd tell you not to do it, but you probably will anyways.....So my suggestion is you do no more then 20mg. You must also understand your acne is hormonal & so it will NOT be a cure for your acne. It may reduce it or not. Also if you have PCOS do you have diabetes from that, as Accutane can cause Diabetes and other hormonal problems that may or may NOT go away once even if you stop.

I am sure you have read and signed through all the side effects so..., but if you have sensitivity to medicines I would very careful with Accutane....Do your research as Teeth hurting is minor compared to what Accutane can do.

Good Luck!


I am almost 37 year old woman who has had it with acne. I feel like I have struggled since I was a teen but it has gotten much worse in my 20's and 30's since having children. I also have PCOS so the hormonal spikes and mild facial hair do not help.
I switched dermos as my previous one only gave me topicals. I you name it, I have probably tried it. BC pills never helped either.

I went on spirno last summer and saw results however, I started developing horrible stomach pain in my mid left quadrant. I went to two gastros and no one could find anything wrong. In November after months of pain, my internist discovered pain is a side effect of spirno and I went off....pain gone.

Last month my dermo gave me Solodyn (65mg) which I had been taking the week of my period. Now she wanted me to take daily. It seemed to be working however the inside of my mouth started getting very sore (like I was contantly biting my cheeks) and my teeth ached. I googled side effects (and on this board) and since stopping 10 days ago, the pain is almost gone.

Now my dr wants to do Accutane. I have done the first blood test and am on board because I am over the acne at this point and the drugs. I am concerned though since I have had fairly severe side effects from the spirno and Solodyn (monocylyn). Has anyone ever had these issues and if so, did you have severe side effects from Accutane? Obviously I know there will be some side effects, I just can't deal with gut wrenching pain or feeling like my teeth are going to fall out.

Thanks for reading!


Well I'd tell you not to do it, but you probably will anyways.....So my suggestion is you do no more then 20mg. You must also understand your acne is hormonal & so it will NOT be a cure for your acne. It may reduce it or not. Also if you have PCOS do you have diabetes from that, as Accutane can cause Diabetes and other hormonal problems that may or may NOT go away once even if you stop.

I am sure you have read and signed through all the side effects so..., but if you have sensitivity to medicines I would very careful with Accutane....Do your research as Teeth hurting is minor compared to what Accutane can do.


Maybe look at the holistic fourm or have you tried light therapy?
Good Luck!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users